Various natural methods and devices used to prevent unwanted pregnancy are called birth control methods. The only way to avoid getting pregnant 100 % is celibacy or sexual abstinence. The other methods include male and female condoms, diaphragm, cervical cap, cervical sponge, hormonal injections, intrauterine devices (IUD), contraceptive pills, vaginal rings, and implant.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
I have been using a birth control device for the past five years. But recently experienced sweating profusely and vomiting in the morning. Why?
Query: Hello doctor,I am a 27-year-old female with no current medications. Using Mirena birth control intrauterine device for the past five years, sexually active, and not suspecting pregnancy. On two separate mornings within the past 7 days, I have suddenly felt extremely hot, started sweating profusely, ... Read Full »
Answer: Hello, Welcome to icliniq.com. Thank you for your query. It would be better if you send me your detailed history of gynecological, obstetrics, menstrual, drug history, medications, contraceptive, and hormonal imbalances all have side effects so better to have a check on these tests and any medica... Read Full »
I use a birth control patch and have been having on-and-off brown discharge or spotting. Why so?
Query: Hello doctor, I use the birth control patch but recently have been having an issue of on-and-off brown discharge or spotting. I am experiencing this now, but my menstrual cycle is later in this month. Kindly help. Read Full »
Answer: Hello, Welcome to icliniq.com. Thank you for your query. I understand your concern. As per your description, these symptoms could be due to hormonal imbalances caused by patches. Once you stop using the patch, the usual period resumes within a month, but sometimes it may take time to resume menses d... Read Full »
Is the pull-out method of birth control reliable?
Query: Hi doctor, My previous period cycle was in the beginning of November. After that, I had intercourse mid November with someone who had a vasectomy, and he ejaculated in me. Later, I had intercourse towards the end of November with someone without a vasectomy, and he pulled out before ejaculating. I a... Read Full »
Answer: Hello ma'am, Good morning, I completely understand your concern, and I will surely help you. Vasectomy is a highly reliable pregnancy control method; for men, it is 99 % successful. Further, some failures are generally in the first year but also very few, like one or two in 1000 people. Your ovulati... Read Full »
I am a 19-year-old and want to know whether condoms are enough for protection during penetrative sex.
Query: Hello doctor. I am 19 years old and do not want to get pregnant, but I also do not want to take oral birth control because of all the side effects. In addition, I cannot afford an IUD or patches. Do condoms alone provide enough protection for regular penetrative sex? What would you recommend in the ... Read Full »
Answer: Hello, Welcome to icliniq.com. I have gone through your history and understand your concerns. Condoms are 99.9 percent safe if used with all the precautions and guidelines. Combined oral contraceptive pills are safe to prevent pregnancy for a year or two. But suppose you want to prevent pregnancy ... Read Full »
I have been experiencing spotting after taking a contraceptive injection. Will I get pregnant if I have unprotected sex?
Query: Hello doctor, I have used a contraceptive injection for the first time. I got the shot just before giving birth and have been spotting since then. I had unprotected sex while I was spotting. Can I get pregnant? Please help. Read Full »
Answer: Hello, Welcoem to icliniq.com. I went through your query and understood your concern. It would be better if you provide your drug and medical history as well. I suggest you have progesterone-containing contraception. Ladies who breastfeed have late fertility returns compared to those who do not brea... Read Full »
I recently had an intrauterine device inserted and I am suffering from fever. Could this be due to an infection?
Query: Hi doctor, I had the removal and insertion of an IUD (intrauterine device) recently. However, I had a fever and knew I must speak to a doctor about that. I did not know if it was just my body getting used to the IUD or if my body detected an infection. I seem fine today. However, I am afraid I may g... Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. Firstly have you noticed any other reason for the fever, like flu, urine infection, or any vaginal discharge or sputum? A tampon could be a case of infection, so pay attention, and sometimes this infection is too severe. So try to avoid tampo... Read Full »
Dark-colored discharge seen even after having an Implanon. What could it be?
Query: Hello doctor, My partner and I had sex a week ago. She was on the birth control implant, implanon, and I used a condom. Today is eight days after the intercourse and I fingered her pretty rough today. I noticed dark-colored discharge on my fingers. But she tells me she is fine because she has the im... Read Full »
Answer: Hello, Welcome to icliniq.com. She is fine. Implanon is a very effective method and the failure rate is almost zero. Also, you have used condoms too, so why worry? Usually, the hormone levels of Implanon create thick brownish or maroon secretions from the cervical canal and some do come out of the u... Read Full »
I am frustrated during sexual intercourse as I can hardly lube up. What should I do?
Query: Hi doctor, I had my birth control implant inserted three weeks ago, my doctor told me not to have unprotected sexual intercourse for seven days, and I did not. My partner and I had sexual intercourse, and he has no diseases, neither do I, but I can hardly lube up, which causes frustration during sex... Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. Current symptoms may be due to infection following friction injuries during sexual intercourse. I would advise you to consume plenty of water daily. Take tablet Pause MF (Tranexamic acid and Mefenamic acid), one tablet twice a day, and the ta... Read Full »
What causes bleeding in between periods?
Query: Hello doctor, My fiancee has had a weird in-between period thing for about a week, and this just about a week ago. She had very slight bleeding for about a week with red to dark red to pink and sometimes brown. She had constant cramps for nine days during this as well. A week later her period is su... Read Full »
Answer: Hello, Welcome to icliniq.com. Any type of hormonal contraception may cause irregular bleeding that can be unpredictable in nature. If a birth control method is changed or if pills are missed, unscheduled bleeding can also occur. All birth control methods can fail, even with perfect use and unusua... Read Full »
My girlfriend took an emergency contraceptive pill due to a broken condom incident, and since then, she has had withdrawal bleeding. Please help.
Query: Hello doctor, My partner and I had sex nine days ago. The condom slipped, but its opening was outside and I removed it carefully. But, just to be sure, she had Unwanted-72 immediately after. Today, she had period-like bleeding. Is it a side effect of Unwanted-72 or was it something else? Read Full »
Answer: Hello, Welcome to icliniq.com. This could be because of hormonal changes due to the pill you have taken. It is a withdrawal bleeding and there is nothing to worry about. So, relax and do not worry. However, if you have a doubt then get back to me. Take care. For more information consult an obstetric... Read Full »